MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the ¿fragility of the micro-guide, probably cracked during its placement and it has a frayed aspect.¿ the reporter indicated it was impossible to remove the device completely and a distal fragment was left in intrahepatic despite progressive manipulation.The complaint form submitted indicated in the patient outcome section a fragment was not left in the patient.Another device was used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used device was returned in damaged condition.The coiled portion of the distal wire is unraveled from the distal tip to the solder joint.Upon inspection, it is not readily apparent whether the entire coil remains intact or a portion of the distal tip may be missing.The length of the core wire was measured and found to be less than specified, confirming that an approximately 1-3 cm section of wire likely remained in the patient.The wire diameter and mandril to core wire solder joint were found to be in specification.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that the micro-guide probably cracked during placement and it has a frayed aspect.The reporter indicated it was impossible to remove the device completely and a distal fragment was left in the intrahepatic area despite progressive manipulation.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6184861
Report Number1820334-2016-01519
Device Sequence Number19083677
Product Code KGZ
UDI-Device Identifier00827002104600
UDI-Public(01)00827002104600(17)190607(10)7027640
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-100-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/25/2016
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;